Feeling horrible

I've just reduced, very,very slowly to 8.5mg pred and am reminded how awful PMR is. I'm stiff, lethargic and feel slightly feverish. I assume this is steroid withdrawal or could it be that my adrenals should be waking up but are still asleep? Can't have another day like this so have upped to 9.5 today and thought would stay on that for a few days and see what happens. It's not helped as I'm still suffering after effects of a fall 3 weeks ago. Still it's a sunny day, I have a vase of beautiful red gladioli and a good book so things could be worse - though I hope they won't be

8 Replies

oldestnewest
  • If you had a fall you should have stopped reducing anyway until you had recovered from that. Give your body a chance - one thing at a time!

    But to be honest - I think the most likely answer is that you have found your objective: the lowest dose that manages the symptoms! You aren't reducing relentlessly to zero - and half a mg can make a BIG difference, especially at the point where one dose is only just enough - the next is then definitely not enough.

  • I like the picture you paint of the red Gladioli and the good book. My idea of heaven.

    The changeable weather has not helped PMR sufferers, you may have a virus. Did you pause your reduction to absorb the shock of your fall?

    These things could be a factor. Plenty of fluids back to your book with the occasional glance at the flowers.

    Too soon for Adrenals I think. My Rheumatologist says 5 -4 mgs of Pred before it's an issue. She doesn't recommend the Adrenal test until then - can' remember the name Sechuen or something.

  • Depends on the patient - if you are someone who only absorbs about 50% of your pred it can start to happen about 8 or 9mg!

    There isn't much point doing the synacthen test until you are down to 5mg though.

  • Thanks for the correction - some words I just can't remember, not Pred head just me I think.

    There is no way of knowing if you absorb less is there? I wonder if there is a benefit.

  • It can be measured - but isn't done routinely.

    You get fewer side effects at a given dose?????

  • Hi Maria, I'm sorry for your fall, and hope no injury resulted. It is fair to say your body probably didn't like the tumble, stretching, bruising and twisting that may have resulted. 😫

    My belief is that any physical insult to our bodies results in a reaction! If we are PMR'ers, and get an unpleasant reaction, we may blame on the Pmr, when it is really just a normal reaction to the fall we took.

    So for now, maybe curling up with a good book in the sunshine is the best treatment you can give yourself. It wouldn't hurt to take a couple of paracetamol also.

    We hear that paracetamol ( ascetaminophen) and other over-the-counter pain remedies have no effect on the pain of Pmr, but they do help with the co-morbid pain that may accompany PMR, as a result of a fall, injury , etc.

    So there you have my opinion, I am not a medical professional, just a fellow traveler on the pmr road.

    Kind regards, Jerri

  • Thanks everybody. You're all quite right; I should have stopped the reduction when I fell but it's taken me such a long time to get down this far and I've been on the malevolent miracle workers for so long that I ignored the inner voice telling me so. Also previously my flares have been GCA that I'd not worried so much about PMR symptoms. It may be that because all my pred are enteric coated I do absorb less or that the effects don't last as long . Heigh-ho back up the ladder!

  • Malevolent miracle worker - I like it - and snakes and ladders. I can tell you are reading a good book.

    You may not have to go up for long. Good luck!!!

You may also like...